MAUDE Adverse Event Report: ABIOMED, INC. - 1220648 IMPELLA; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP

ABIOMED, INC. - 1220648 IMPELLA; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Catalog Number 0048-0045
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Hematuria (2558)
Date of Event 04/06/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by abiomed inc, or its employees, that the report constitutes an admission that the product, abiomed inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
An impella cp device was inserted via the right femoral artery in a 55-year-old male patient presenting with acute myocardial infarction complicated by cardiogenic shock (ami/cgs).The patient¿s comorbidities were unknown.The patient¿s clinical state prior to initiation of support was identified as scai shock stage e.During support, the patient developed pink-colored urine.The impella was repositioned under echocardiographic guidance.Other contributing factors included a high-performance level (p-level), a hyperdynamic left ventricle, and initially shallow device placement.The patient survived to explant.The hematuria may occur in the setting of purge-related anticoagulation requirements and may be influenced by patient-specific factors such as underlying cardiogenic shock, hemodynamic instability, hyperdynamic ventricular function and device position.
 
Additional Manufacturer Narrative
H6: updated codes based on the results of the investigation.H11: updated based on the results of the investigation and added clinical review.Corrected information has been provided in d4(serial); e1; e3.The cause of the injury was not determined due to insufficient clinical details.The cause of the device in wrong position was not determined due to insufficient clinical details.

Brand Name
IMPELLA
Common Device Name
TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Manufacturer (Section D)
ABIOMED, INC. - 1220648
22 cherry hill drive
danvers MA 01923
Manufacturer (Section G)
DANVERS
Manufacturer Contact
derek sammarco
22 cherry hill drive
danvers, MA 01923
7817390590
MDR Report Key24859703
Report Number1220648-2026-06705
Device Sequence Number21091597
Product Code OZD
UDI-Device Identifier00813502011876
UDI-Public(01)00813502011876(17)270531(10)2026704599
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P140003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0048-0045
Device Lot Number2026704599
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/06/2026
Supplement Date Received by Manufacturer05/15/2026
Initial Report FDA Received Date04/13/2026
Supplement Report FDA Received Date05/18/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age55 YR
Patient SexMale
Patient Weight104 KG
Patient RaceWhite